Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: combining meds
|Anonymous - Wed Apr 16, 2003 12:09 pm||
I need to know about possible problems with mixing Alegra, a high blood pressure medication, and a anti-depressant. This person I'm asking for is sleeping constantly, and also i think shes drinking regularlt with the meds as well.
please help !
|Dr. A. Rajput - Wed Apr 16, 2003 5:20 pm||
as far as i know Allegra is used in allergic rhinitis...but one of the content of allergra is pseudoephidrine !! Co-administration of pseudoephedrine and MAOI’s(anti depressants) may lead to hypertensive crisis. An early warning symptom may be a throbbing headache. the danger of this interaction persists for two weeks after MAOI therapy is discontinued. Pseudoepedrine may cause hypertension and arrhythmia in patients taking tricyclic antidepressants and may antagonise the effects of hypertensive therapy which interferes with sympathetic activity (i.e. alpha and beta blockers).
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.